Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 9, 2024, 5:35 PM CDT for Faulkner County, Lonoke County, Pulaski County, Arkansas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2024, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 9, 2024, 5:46 PM CDT
- In force
- 11 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Faulkner County, AR, Lonoke County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 21 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted.
609
WUUS54 KLZK 092235
SVRLZK
ARC045-085-119-092315-
/O.NEW.KLZK.SV.W.0252.240609T2235Z-240609T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
535 PM CDT Sun Jun 9 2024
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Northwestern Lonoke County in central Arkansas...
East central Faulkner County in central Arkansas...
Northeastern Pulaski County in central Arkansas...
* Until 615 PM CDT.
* At 535 PM CDT, a severe thunderstorm was located near Vilonia, or 7
miles north of Little Rock AFB, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Jacksonville... Cabot...
Little Rock AFB... Ward...
Vilonia... Austin in Lonoke County...
Old Austin... Parnell...
Sylvania... South Bend...
Otto... Furlow...
Woodlawn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3480 9202 3502 9226 3509 9217 3496 9183
TIME...MOT...LOC 2235Z 309DEG 30KT 3501 9216
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
701 follow-up statement
702 WWUS54 KLZK 092246 SVSLZK Severe Weather Statement National Weather Service Little Rock AR 546 PM CDT Sun Jun 9 2024 ARC045-085-119-092256- /O.CAN.KLZK.SV.W.0252.000000T0000Z-240609T2315Z/ Lonoke AR-Faulkner AR-Pulaski AR- 546 PM CDT Sun Jun 9 2024 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LONOKE...EAST CENTRAL FAULKNER AND NORTHEASTERN PULASKI COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However small hail and gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for central Arkansas. LAT...LON 3480 9202 3502 9226 3509 9217 3496 9183 TIME...MOT...LOC 2243Z 309DEG 30KT 3495 9207 $$ 70
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:25 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 9, 1:25 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 125 PM CDT Sun Jun 9 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Tuesday) Issued at 110 PM CDT Sun Jun 9 2024 Unpleasant conditions remain in place at the sfc across much of the state ahead of an approaching cold front. Perspectives remain vastly different this afternoon as clouds and rain have held temperatures in the 60s/70s F across northern AR while central and souther AR have seen temps in the upper 80s to mid 90s F with Td values in the 70s F. (But we're not bitter...) These conditions will help influence how things unfold into the evening hours as the cold front is expected to sag south while a H500 shortwave moves across the area in the NW flow. Isolated to scattered thunderstorms are likely to develop from north-central to central AR by 20z-22z and begin to move S/SE. Afternoon mesoanalysis indicates between 2000-4000 J/kg of available SBCAPE along with 30-40 kts of shear are available. This should be more than adequate in allowing at least a few storms to become severe. Main corridor of large hail/damaging wind threat remains within the SPC slight risk area through a few hours after sunset. By Monday morning the cold front should have progressed south of the area with precip coming to an end as sfc ridging builds in. Other than dry conditions, this should help things feel more pleasant outside for a day or two. && .LONG TERM... (Tuesday Night through next Sunday) Issued at 110 PM CDT Sun Jun 9 2024 Calm and dry conditions are expected through the period under high pressure. Winds are expected to remain mostly light and variable through much of the period. Some high clouds will be likely early in the period before mostly clear skies prevail late in the week. Temperatures are expected to be average to slightly above average through the period. High temperatures will rise into the mid 80s to mid 90s with overnight temperatures dropping into the lower 60s to lower 70s. The coolest temperatures will be early in the period. && .AVIATION... (18Z TAFS) Issued at 1219 PM CDT Sun Jun 9 2024 Cold front remains in place across NW AR early this afternoon with mainly VFR conditions in place across the state. Expect TS development from north-central AR into central parts of the state between 09/20z-10/06z which could impact area terminals. RA/TS activity will persist and drift south tonight with activity expected to diminish by 10/12z. The front will move south and winds will be out of the N-NE Monday. Some reduced vsby/cigs are possible tonight through daybreak Monday before conditions improve through the end of the period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 59 83 58 82 / 50 0 0 0 Camden AR 66 84 62 85 / 10 20 0 0 Harrison AR 55 80 56 81 / 20 0 0 0 Hot Springs AR 64 84 61 85 / 30 10 0 0 Little Rock AR 65 85 63 85 / 40 10 0 0 Monticello AR 67 85 63 85 / 30 20 0 0 Mount Ida AR 62 83 60 85 / 40 10 0 0 Mountain Home AR 55 80 56 81 / 20 0 0 0 Newport AR 60 83 59 82 / 50 0 0 0 Pine Bluff AR 65 84 62 84 / 20 10 0 0 Russellville AR 62 85 61 85 / 40 0 0 0 Searcy AR 61 84 59 82 / 50 0 0 0 Stuttgart AR 65 83 63 82 / 30 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...67 LONG TERM....73 AVIATION...67
Hazardous weather outlook, Jun 9, 5:00 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sun Jun 9 2024 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-101000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 500 AM CDT Sun Jun 9 2024 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Scattered thunderstorms remain in the forecast through tonight as a cold front drops southward across Arkansas. A few strong or severe storms cannot be ruled out, with damaging winds and large hail the main concerns. Heavy downpours could also lead to localized flash flooding, primarily over the northern parts of the state. Meanwhile, high temperatures today will top out in the upper 80s to the mid 90s across central and southern Arkansas. The combination of these readings, along with higher humidity levels, will produce afternoon heat indices in the mid to upper 90s, with a few locations over south Arkansas seeing values from 100 to 103. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation is not expected through tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Jun 9, 4:20 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
420 PM CDT Sun Jun 9 2024
ARZ121-130-092200-
Western and Northern Logan County AR-Southern Johnson County AR-
420 PM CDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of north central Logan
and southwestern Johnson Counties through 500 PM CDT
...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Altus, or near Ozark, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paris... Subiaco...
Hartman... Coal Hill...
Roseville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Arkansas.
&&
LAT...LON 3543 9381 3540 9379 3538 9376 3536 9375
3537 9373 3537 9372 3538 9371 3551 9371
3550 9358 3528 9364 3533 9381
TIME...MOT...LOC 2119Z 284DEG 9KT 3543 9383
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
56Local storm report, Jun 9, 4:55 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
455 PM CDT Sun Jun 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM Hail Greenbrier 35.23N 92.38W
06/09/2024 M1.00 Inch Faulkner AR Broadcast Media
&&
JCGLocal storm report, Jun 9, 4:56 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
456 PM CDT Sun Jun 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM Hail Greenbrier 35.23N 92.38W
06/09/2024 M1.25 Inch Faulkner AR Amateur Radio
&&
JCGSpecial weather statement, Jun 9, 5:00 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
500 PM CDT Sun Jun 9 2024
ARZ121-130-138-230-092245-
Northwest Yell County AR-Western and Northern Logan County AR-
Southern and Eastern Logan County AR-Southern Johnson County AR-
500 PM CDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of central Logan and
northwestern Yell Counties through 545 PM CDT
...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm over
Paris, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paris... Subiaco...
Midway in Logan County... Mount Magazine...
Havana... Wilkins...
Driggs... Carbon City...
Corley... Waveland...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and central Arkansas.
&&
LAT...LON 3529 9385 3532 9382 3532 9381 3533 9381
3537 9376 3537 9372 3538 9371 3542 9371
3543 9370 3521 9336 3506 9354
TIME...MOT...LOC 2200Z 313DEG 18KT 3532 9371
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
56Special weather statement, Jun 9, 5:28 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
528 PM CDT Sun Jun 9 2024
ARZ031-032-039-044-092300-
Pulaski AR-Perry AR-Faulkner AR-Conway AR-
528 PM CDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of northeastern Perry,
southeastern Conway, southern Faulkner and north central Pulaski
Counties through 600 PM CDT
...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm over
Toad Suck, or near Conway, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Conway... Maumelle...
Mayflower... Menifee...
Pickles Gap... Toad Suck...
Morgan... Marche...
Roland in Pulaski County... Pinnacle Mountain State Park...
Bigelow... Fourche...
Hamlet... Saltillo...
Cato... Natural Steps...
Palarm... New Dixie...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Arkansas.
&&
LAT...LON 3509 9271 3521 9252 3499 9215 3481 9244
TIME...MOT...LOC 2227Z 309DEG 29KT 3506 9254
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
70Special weather statement, Jun 9, 5:32 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Little Rock AR
532 PM CDT Sun Jun 9 2024
ARZ032-044-045-092300-
Pulaski AR-Lonoke AR-Faulkner AR-
532 PM CDT Sun Jun 9 2024
...A strong thunderstorm will impact portions of northwestern Lonoke,
east central Faulkner and northeastern Pulaski Counties through 600
PM CDT
...
At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vilonia, or 8 miles northwest of Cabot, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville... Cabot...
Little Rock AFB... Ward...
Vilonia... Austin in Lonoke County...
Old Austin... Parnell...
Sylvania... South Bend...
Otto... Furlow...
Butlerville... Woodlawn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Arkansas.
&&
LAT...LON 3480 9202 3504 9228 3510 9222 3511 9212
3507 9212 3506 9209 3508 9207 3507 9205
3507 9203 3498 9180
TIME...MOT...LOC 2232Z 309DEG 30KT 3503 9217
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
70The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 10:24 PM CDT | Special Weather Statement | LZK | Randolph | 51 min |
| Jun 8, 10:42 PM CDT | Special Weather Statement | LZK | Fulton, Sharp | 48 min |
| Jun 8, 11:13 PM CDT | Special Weather Statement | LZK | Randolph | 47 min |
| Jun 8, 11:43 PM CDT | Special Weather Statement | LZK | Independence, Lawrence, Sharp | 47 min |
| Jun 9, 12:27 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 17 min |
| Jun 9, 12:51 AM CDT | Special Weather Statement | LZK | Baxter, Fulton | 24 min |
| Jun 9, 1:13 AM CDT | Special Weather Statement | LZK | Fulton, Izard | 32 min |
| Jun 9, 2:01 AM CDT | Special Weather Statement | LZK | Lawrence | 29 min |
| Jun 9, 6:09 AM CDT | Special Weather Statement | LZK | Randolph | 36 min |
| Jun 9, 7:52 AM CDT | Special Weather Statement | LZK | Fulton, Sharp | 38 min |
| Jun 9, 8:30 AM CDT | Special Weather Statement | LZK | Lawrence, Randolph, Sharp | 45 min |
| Jun 9, 9:16 AM CDT | Special Weather Statement | LZK | Randolph | 14 min |
| Jun 9, 2:37 PM CDT | Special Weather Statement | LZK | Johnson | 23 min |
| Jun 9, 3:26 PM CDT | Special Weather Statement | LZK | Pope | 34 min |
| Jun 9, 3:31 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Pope | 44 min |
| Jun 9, 4:03 PM CDT | Special Weather Statement | LZK | Faulkner | 27 min |
| Jun 9, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Van Buren | 38 min |
| Jun 9, 4:19 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, White | 41 min |
| Jun 9, 4:20 PM CDT | Special Weather Statement | LZK | Logan | 40 min |
| Jun 9, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope | 46 min |
| Jun 9, 4:57 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 33 min |
| Jun 9, 5:00 PM CDT | Special Weather Statement | LZK | Logan | 45 min |
| Jun 9, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 22 min |
| Jun 9, 5:28 PM CDT | Special Weather Statement | LZK | Faulkner | 32 min |
| Jun 9, 5:32 PM CDT | Special Weather Statement | LZK | Lonoke | 28 min |
| Jun 9, 5:41 PM CDT | Special Weather Statement | LZK | Lonoke | 34 min |
| Jun 9, 5:43 PM CDT | Special Weather Statement | LZK | Johnson | 32 min |
| Jun 9, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 38 min |
| Jun 9, 5:57 PM CDT | Special Weather Statement | LZK | Lonoke | 33 min |
| Jun 9, 6:05 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 40 min |
| Jun 9, 6:17 PM CDT | Special Weather Statement | LZK | Monroe | 28 min |
| Jun 9, 6:20 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 23 min |
| Jun 9, 6:40 PM CDT | Special Weather Statement | LZK | Lonoke | 35 min |
| Jun 9, 6:41 PM CDT | Special Weather Statement | LZK | Lonoke | 34 min |
| Jun 9, 6:52 PM CDT | Special Weather Statement | LZK | Arkansas | 38 min |
| Jun 9, 6:57 PM CDT | Special Weather Statement | LZK | Logan, Yell | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.